Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 208, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 19, 2015, 9:17 PM CDT for Holt County, Rock County, Nebraska. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2015, 9:17 PM CDT (02:17 UTC)
- Expired
- Jul 19, 2015, 10:00 PM CDT
- In force
- 43 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Holt County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 131 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 9:20 PM CDT | TSTM WND GST 60 | 8 N Newport, NE | |
| Jul 19, 10:05 PM CDT | TSTM WND GST 50 | Stuart, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 634 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1638 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
650
WUUS53 KLBF 200217
SVRLBF
NEC089-149-200300-
/O.NEW.KLBF.SV.W.0208.150720T0217Z-150720T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
917 PM CDT SUN JUL 19 2015
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL HOLT COUNTY IN NORTH CENTRAL NEBRASKA...
NORTHEASTERN ROCK COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 1000 PM CDT
* AT 913 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF NEWPORT...AND MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED. AT 905 PM CDT QUARTER SIZE HAIL WAS
REPORTED 10 MILES NORTH NORTHWEST OF NEWPORT.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
NEWPORT AND STUART.
EVERYONE AT THE STUART RACEWAY IS IN THE PATH OF THIS STORM AND
SHOULD PREPARE FOR DANGEROUS WEATHER CONDITIONS BY 930 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4278 9935 4260 9896 4237 9921 4269 9953
4275 9945 4277 9941 4278 9937
TIME...MOT...LOC 0216Z 310DEG 24KT 4268 9938
HAIL...1.25IN
WIND...60MPH
$$
JACOBS1 follow-up statement
624
WWUS53 KLBF 200250
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
950 PM CDT SUN JUL 19 2015
NEC089-149-200300-
/O.CON.KLBF.SV.W.0208.000000T0000Z-150720T0300Z/
HOLT NE-ROCK NE-
950 PM CDT SUN JUL 19 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
ROCK AND WEST CENTRAL HOLT COUNTIES UNTIL 1000 PM CDT...
AT 949 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STUART...AND
MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
STUART AROUND 955 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH
PLATTE.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4274 9927 4260 9896 4248 9929 4263 9946
4268 9938
TIME...MOT...LOC 0250Z 310DEG 24KT 4263 9917
HAIL...1.00IN
WIND...60MPH
$$
JACOBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 6:25 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jul 19, 6:25 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 625 PM CDT SUN JUL 19 2015 .SYNOPSIS... ISSUED AT 330 PM CDT SUN JUL 19 2015 BROAD UPPER LEVEL RIDGE ACROSS THE SOUTHERN CONUS WITH GENERALLY ZONAL FLOW ACROSS THE AREA. REMNANTS OF TROPICAL SYSTEM DOLORES ADDING MOISTURE TO THE MONSOON OF THE 4 CORNERS REGION. SFC STALLED BOUNDARY STRETCHES ACROSS MISSOURI/KANSAS AND ALONG THE FRONT RANGE IN COLORADO. ALSO ANALYZING A WEAK TROUGH MOVING ACROSS NORTHEAST WYOMING AND WESTERN S DAKOTA. TEMPERATURES THIS AFTERNOON HAVE WARMED INTO THE 80S WITH PARTLY CLOUDY SKIES. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 330 PM CDT SUN JUL 19 2015 ANOTHER ROUND OF STORMS EXPECTED TONIGHT. THERE ARE TWO FOCUS POINTS OF INTEREST TONIGHT FOR THUNDERSTORM ACTIVITY. ONE WILL BE AN UPPER LEVEL DISTURBANCE RIDING ALONG THE NORTHERN PERIPHERY OF THE RIDGE. THIS TRACK RESEMBLES THE ONE FROM YESTERDAY AND WILL IMPACT MAINLY SOUTHWESTERN NEB. A COUPLE STORMS ALREADY FIRING ACROSS THE SOUTHERN PANHANDLE AND NORTHEASTERN CO. ACTIVITY WILL INCREASE...BECOMING SCT TO POSSIBLY A BROKEN LINE AS IT DRIFTS EAST. CAPE VALUES AROUND OR GREATER THAN 1500 J/KG AND LOW LEVEL SHEAR OF 35-40 KTS SHOULD SUFFICE FOR SOME SEVERE THUNDERSTORMS WITH WIND AND HAIL THE MAIN THREAT. MEANWHILE THE SECOND AREA OF FOCUS WILL BE THE PROGRESSING EASTWARD TROUGH ACROSS THE NORTH. MOISTURE LIMITED THIS EVENING INITIALLY WITH DEW PTS ONLY IN THE LOWER 60S...HOWEVER RECENT RAINFALL AND SOUTHERLY WINDS SHOULD BE ABLE TO BRING THOSE UP TO THE MID AND UPPER 60S BY THE ARRIVAL OF THE TROUGH. SHEAR IS A LITTLE WEAKER AND SEVERE THREAT NOT AS HIGH AS TO THE SOUTH...ALTHOUGH STILL MARGINAL. STORMS ADVANCE TO THE EAST AND EXIT THE CWA OVERNIGHT. WITH SOME CLEARING BEHIND THE STORMS...TEMPS TO FALL INTO THE MID AND UPPER 50S OUT WEST...WHILE LOWER 60S ARE EXPECTED IN THE EAST WHERE CLOUDS LAST TO DEPART. TOMORROW WILL CONTINUE TO SEE THE STALLED BOUNDARY TO THE SOUTH WITH LITTLE CHANGE TO THE AIRMASS OVERHEAD. HIGHS SHOULD BE SIMILAR...MID AND UPPER 80S WITH MAYBE A LOW 90 ACROSS THE SOUTHWEST AS WE SEE A LITTLE MORE SUN. ANOTHER WAVE WILL MOVE ACROSS THE ROCKIES DURING THE DAY BUT STORMS SHOULD REMAIN ACROSS THE HIGHER COUNTRY TO THE WEST THROUGH THE AFTERNOON HOURS. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 330 PM CDT SUN JUL 19 2015 MID AND LONG TERM MODELS IN GOOD AGREEMENT AND HAVE GOOD CONFIDENCE IN THE FORECAST. MONDAY NIGHT...SURFACE HIGH CENTERED OVER SIOUX FALLS. UPSLOPE CONDITIONS OVER WESTERN NEBRASKA WITH A WEAK COLD FRONT MOVING SOUTH OVER WESTERN NEBRASKA...MID LEVEL WAVE MOVING ACROSS WYOMING. HAVE RETAINED SCHC POPS OVER THE EASTERN NEBRASKA PANHANDLE AND CARRIED THEM INTO TUESDAY WITH HIGHER CHANCES AS THE MID LEVEL WAVE MOVE EAST. HIGHS IN THE 80S BEHIND THE FRONT. HAVE RETAINED PRECIP CHANCES TUESDAY NIGHT OVER WESTERN NEBRASKA WITH SURFACE BOUNDARY ALONG NEBRASKA KANSAS BORDER AND WEAK WAVE MOVING THROUGH THE SOUTHWEST FLOW. HIGHS WEDNESDAY IN THE 80S. RIDGE BUILDS IN AND HEAT RETURNS THURSDAY INTO THE WEEKEND WITH HIGHS IN THE 90S. STRONGER WAVE MOVES THROUGH ON SATURDAY WITH BEST CHANCES FOR PRECIPITATION OVER WESTERN NEBRASKA. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 625 PM CDT SUN JUL 19 2015 FCST CHALLENGE AGAIN DEALS WITH CONVECTIVE POTENTIAL AND TIMING...THEN FRONTAL PASSGE FROM NORTHWEST TO SOUTHEAST. TSRA ALREADY DEVELOPING IN SW NEB FORCED PRIMAILY FROM WEAK UPSLOPE FLOW TO THE NORTH OF A QUASI-STATIONARY FRONT IN KS AND UP AGAINST THE FRONT RANGE...AIDED BY A SUBTLE WAVE MOVING NEWD ACROSS CO. DEEP MOIST CONVECTIVE IS MAXIMIZED ACROSS WRN KS PER SPC MESOANALYSIS AND WITH DEEPER BL MOISTURE IN THIS AREA WOULD EXPECT TSRA IN THIS REGION TO GROW UPSCALE...THOUGH PRIMARILY SOUTH OF THE KLBF TAF SITE. STORMS ARE SPLITTING ONCE AGAIN...SO THERE MAY BE A FEW DIFFERENT MOTION VECTORS FOR EACH ORGANIZED UPDRAFT. THE CAVEAT TO THIS IS NEW DEVELOPMENT ALONG ANY OUTFLOW BOUNDARIES...AND CURRENT TSRA MAY BE ALONG A LEFT OVER BOUNDARY FROM LAST NIGHT. REGARDLESS...TSRA SHOULD STILL BE ABLE TO PROPAGATE NEWD FOR A TIME THIS EVENING BEFORE LARGER CLUSTER TAKES OVER FURTHER SOUTH. THIS IS IN LINE WITH LATEST HRRR RUNS. FURTHER N...MORE POTENT PV ANOMALY MOVING INTO WRN SD ATTM. A WEAKER SFC FEATURE MAY BE EVIDENT ACROSS SC SD JUST NORTH OF KVTN. LARGER SCALE LIFT ASSOCIATED WITH THE PV ANOMALY SHOULD BE ABLE TO FOCUS CONVERGENCE ALONG THIS FEATURE AND THE ATTENDANT COLD FRONT WHICH WILL MOVE INTO NW NEB LATE EVENING. FCST INCLUDES THIS POTENTIAL FOR THE KVTN AREA THIS EVENING. AFTER CONVECTION CLEARS THE AREA...PRIMARILY AFTER 07Z OR SO SKIES SHOULD GRADUALLY CLEAR AND VFR THEREAFTER. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...MASEK SHORT TERM...MASEK LONG TERM...POWER AVIATION...JWS
Hazardous weather outlook, Jul 19, 3:31 PM CDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 331 PM CDT SUN JUL 19 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-202045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 331 PM CDT SUN JUL 19 2015 /231 PM MDT SUN JUL 19 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED ACROSS THE ENTIRE OUTLOOK AREA TONIGHT. EARLY TONIGHT THE FOCUS WILL BE SOUTHWEST NEBRASKA WITH ADDITIONAL DEVELOP LATER ON ACROSS NORTHERN NEBRASKA. THE THUNDERSTORMS WILL MOVE EASTERLY OVERNIGHT. SOME STRONG TO SEVERE STORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA. THERE IS A SLIGHT RISK FOR SEVERE STORMS EARLY TONIGHT FOR AREAS SOUTH OF AN OSHKOSH THROUGH NORTH PLATTE LINE WHERE DAMAGING WINDS EXCEEDING 60 MPH AND LARGE HAIL WILL BE POSSIBLE. ELSEWHERE THERE IS MARGINAL RISK FOR SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE IN THE FORECAST FOR AT LEAST PORTIONS OF THE OUTLOOK AREA EACH DAY MONDAY THROUGH SATURDAY. THE BEST ORGANIZED CHANCE FOR THUNDERSTORMS IS EXPECTED TO OCCUR TUESDAY INTO WEDNESDAY NIGHT. DURING THIS TIME...THE THREAT OF WIDESPREAD SEVERE WEATHER APPEARS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING FOR AREAS ALONG AND SOUTH OF A LINE FROM OSHKOSH THROUGH NORTH PLATTE. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
In the hours before
Local storm report, Jul 19, 8:35 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
835 PM CDT SUN JUL 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL 6 NW SPRINGVIEW 42.89N 99.83W
07/19/2015 E1.00 INCH KEYA PAHA NE PUBLIC
&&
MARTINLocal storm report, Jul 19, 8:49 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
849 PM CDT SUN JUL 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 5 N BURTON 42.98N 99.59W
07/19/2015 E1.75 INCH KEYA PAHA NE LAW ENFORCEMENT
&&
MARTINLocal storm report, Jul 19, 8:51 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
851 PM CDT SUN JUL 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 4 NNE SPRINGVIEW 42.88N 99.72W
07/19/2015 E1.25 INCH KEYA PAHA NE PUBLIC
&&
MARTINLocal storm report, Jul 19, 9:01 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
901 PM CDT SUN JUL 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 4 ENE SPRINGVIEW 42.85N 99.68W
07/19/2015 E1.25 INCH KEYA PAHA NE PUBLIC
&&
MARTINLocal storm report, Jul 19, 9:15 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
915 PM CDT SUN JUL 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL 10 NNW NEWPORT 42.73N 99.40W
07/19/2015 E1.00 INCH ROCK NE PUBLIC
&&
MARTINLocal storm report, Jul 19, 9:16 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
916 PM CDT SUN JUL 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND GST 10 NNW NEWPORT 42.73N 99.40W
07/19/2015 E60 MPH ROCK NE PUBLIC
&&
MARTINThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:01 PM CDT | Severe Thunderstorm Warning | LBF | Keya Paha | 44 min |
| Jul 19, 8:17 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Keith, Perkins | 43 min |
| Jul 19, 8:38 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Keya Paha, Rock | 52 min |
| Jul 19, 8:51 PM CDT | Severe Thunderstorm Warning | LBF | Keya Paha | 39 min |
| Jul 19, 10:01 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 44 min |
| Jul 19, 10:32 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 43 min |
| Jul 19, 11:12 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Wheeler | 48 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.